Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 66, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 30, 2005, 7:21 PM CST for Choctaw County, Alabama; Wayne County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2005, 7:21 PM CST (01:21 UTC)
- Expired
- Mar 30, 2005, 7:46 PM CST
- In force
- 25 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Choctaw County, AL, Wayne County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 126 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 5:55 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 889 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 310121 SVRMOB ALC023-MSC153-310145- /O.NEW.KMOB.SV.W.0066.050331T0121Z-050331T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 721 PM CST WED MAR 30 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHOCTAW COUNTY IN SOUTHWEST ALABAMA WAYNE COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 745 PM CST * AT 720 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES WEST OF STRENGTHFORD TO WHISTLER...OR ALONG A LINE EXTENDING FROM 6 MILES EAST OF LAUREL TO 6 MILES WEST OF WAYNESBORO...AND MOVING NORTHEAST AT 60 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... HIWANNEE AND GRETNA BY 730 PM CST WATER VALLEY AND PARAGON BY 740 PM CST NEEDHAM AND LAND BY 745 PM CST A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THESE STORMS HAVE PASSED. LAT...LON 3162 8922 3158 8871 3210 8809 3215 8860 $$
1 follow-up statement
000 WWUS54 KMOB 310146 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 746 PM CST WED MAR 30 2005 ALC023-MSC153-310156- /O.EXP.KMOB.SV.W.0066.000000T0000Z-050331T0145Z/ CHOCTAW AL-WAYNE MS- 746 PM CST WED MAR 30 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WAYNE AND WEST CENTRAL CHOCTAW COUNTIES WAS ALLOWED TO EXPIRE AT 745 PM CST... LAT...LON 3162 8922 3158 8871 3210 8809 3215 8860 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 4:25 PM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Mar 30, 4:25 PM CST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 425 PM CST WED MAR 30 2005 .SYNOPSIS...TODAYS WEATHER MAPS SHOW HIGH PRESSURE OFF THE EAST COAST OF FLORIDA WHILE LOW PRESSURE EVOLVES INTO THE UPPER MISSISSIPPI RIVER VALLEY. EXTENDING FROM THE LOW IS A TRAILING COLD FRONT THROUGH WESTERN MISSOURI INTO SOUTH CENTRAL TEXAS. && .SHORT TERM...CLOUDS CONTINUE TO THICKEN ACROSS THE FORECAST AREA THIS EVENING...WITH MODERATED TEMPS IN THE UPPER 60S ADVECTING IN FROM THE GULF WATERS. TEMPERATURES WILL DROP SLIGHTLY THIS EVENING AND THEN LEVEL OFF FOR THE REMAINDER OF THE NIGHT AS WARM AIR ADVECTION BALANCES WEAK RADIATIONAL COOLING. ABUNDANT LOW LEVEL MOISTURE AND INCREASING OVER-RUNNING PATTERN OVER SOUTHEAST BASED SURFACE HIGH PRESSURE WILL BRING SCATTERED COVERAGE OF SHOWERS TO THE FORECAST AREA OVERNIGHT...MAINLY AFTER MIDNIGHT. A FEW THUNDERSTORMS MAY OCCUR AFTER MIDNIGHT WITH ARRIVAL OF UPPER SHORT WAVE. THE RAIN COVERAGE WILL INCREASE ON THURSDAY TO LIKELY AS SURFACE LOW DEVELOPS OVER SOUTHEAST TEXAS AND ADVANCES NORTHEAST THURSDAY NIGHT. MODERATE CAPE AROUND 2000 J/KG AND HELICITY VALUES AROUND 200 M2/S2 IN THE WARM SECTOR IN THE AFTERNOON AND EVENING HOURS WILL ALLOW STORMS TO POTENTIALLY BECOME SEVERE. THE EXACT THREAT AREA WILL BE FINE TUNED OVER THE NEXT 24 HOURS...BUT WILL INCLUDE MOST OF THE FORECAST AREA. WENT WITH THE WARMER MAV TEMPERATURE GUIDANCE FOR FRIDAY AS CLOUDS SHOULD CLEAR BY THE AFTERNOON AS OPPOSED TO THE COOLER ETA HANGING ON TO THE WARP AROUND CLOUDS. && .LONG TERM...SYSTEM WILL EXIT THE REGION BY THE WEEKEND WITH COOLER THAN NORMAL TEMPERATURES TO FOLLOW AS UPPER TROUGH DOMINATES THE EASTERN CONUS. ZONAL FLOW WILL RETURN EARLY NEXT WEEK WITH TEMPERATURES RETURNING TO NEAR NORMAL. NEXT CHANCE OF RAIN WILL RETURN BY MIDWEEK AS ANOTHER IMPRESSIVE SYSTEM MOVE ACROSS THE SOUTHERN PLAINS. && .MARINE...THE COASTAL WATERS WILL BE IN BETWEEN A HIGH INTO THE SOUTHWEST ATLANTIC AND A FRONTAL SYSTEM THAT SETTLES INTO THE DEEP SOUTH THURSDAY. A WAVE OF LOW PRESSURE IS FORECAST TO DEVELOP ALONG THE FRONT BETWEEN PINE BLUFF ARKANSAS AND JACKSON MISSISSIPPI THURSDAY NIGHT. THE LOW IS FORECAST TO TRACK NORTHEAST INTO THE MID ATLANTIC STATES FRIDAY. AS THE LOW PASSES OFF TO THE NORTH AND EAST...A FRONTAL PASSAGE IS FORECAST INTO THE MARINE AREA FRIDAY AFTERNOON. AHEAD OF THIS BOUNDARY...THE FORECAST CALLS FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP AND TRACK EAST THROUGH THE NORTHERN GULF WATERS. SOME OF THESE POSSIBLY STRONG TO SEVERE THURSDAY NIGHT INTO FRIDAY MORNING...CREATING A MARINE HAZARD ESPECIALLY TO SMALL MARINE VESSELS. GUIDANCE SHOWS GOOD CLUSTERING WITH REGARD TO WIND DIRECTION AND SPEEDS...SUGGESTING STRONG OFFSHORE FLOW IN THE WAKE FRIDAYS FRONT AND A BUILDING SEA STATE TO AT OR ABOVE 7 FEET FRIDAY AND SATURDAY. && .FIRE WEATHER...LITTLE CONCERN THROUGH FRIDAY AS DEEP SOUTHERLY FLOW ALONG WITH WIDESPREAD RAINS ARE EXPECTED THROUGH EARLY FRIDAY MORNING. AFTERNOON RELATIVE HUMIDITIES WILL HAVE TO BE CLOSELY MONITORED OVER THE WEEKEND INTO EARLY NEXT WEEK AS BROAD AREA OF HIGH PRESSURE BUILDS OVER MUCH OF THE LOWER MS RIVER VALLEY AND NORTH CENTRAL GULF COAST. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 68 76 66 76 / 50 70 70 70 PENSACOLA 68 75 67 77 / 40 50 60 70 DESTIN 67 74 67 75 / 40 50 60 70 EVERGREEN 64 76 64 77 / 50 70 70 70 WAYNESBORO 64 78 65 74 / 60 50 70 50 CAMDEN 64 76 64 77 / 60 60 70 70 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. &&
Hazardous weather outlook, Mar 30, 11:15 AM CST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1115 AM CST WED MAR 30 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-311100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 1115 AM CST WED MAR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP MAINLY TONIGHT AS A UPPER LEVEL DISTURBANCE PASSES ACROSS AN INCREASINGLY MOIST AIRMASS. SOME OF THE STORMS LATER TONIGHT COULD BE STRONG. HOWEVER...THE BEST CHANCES FOR ORGANIZED SEVERE WEATHER LOOKS TO REMAIN WELL NORTH OF THE AREA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE THREAT OF SEVERE WEATHER SHIFTS SOUTHWARD. A STRONG COLD FRONT WILL PUSH ACROSS THE REGION FRIDAY. AHEAD OF THIS FRONT...SHOWERS AND THUNDERSTORMS ARE FORECAST TO ORGANIZE...WITH A FEW STORMS BECOMING STRONG OR SEVERE THURSDAY EVENING INTO FRIDAY MORNING. THE STORM PREDICTION CENTER IN NORMAN HAS POSTED A SLIGHT CHANCE OF SEVERE THUNDERSTORMS DURING THIS TIME FRAME. NO HAZARDOUS WEATHER IS FORECAST SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY THURSDAY NIGHT INTO FRIDAY MORNING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:56 PM CST | Severe Thunderstorm Warning | MOB | Washington | 34 min |
| Mar 30, 8:24 PM CST | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Monroe, Washington, Wilcox | 36 min |
| Mar 30, 8:58 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Wilcox | 32 min |
| Mar 30, 9:29 PM CST | Severe Thunderstorm Warning | MOB | Wilcox | 31 min |
| Mar 31, 2:22 AM CST | Severe Thunderstorm Warning | MOB | Choctaw | 23 min |
| Mar 31, 2:58 AM CST | Severe Thunderstorm Warning | MOB | Choctaw | 47 min |
| Mar 31, 7:26 AM CST | Flash Flood Warning | MOB | Choctaw | 94 min |
| Mar 31, 7:48 AM CST | Flash Flood Warning | MOB | Clarke, Washington, Wilcox | 117 min |
| Mar 31, 11:21 AM CST | Special Marine Warning | MOB | 24 min | |
| Mar 31, 11:50 AM CST | Special Marine Warning | MOB | 25 min | |
| Mar 31, 2:17 PM CST | Special Marine Warning | MOB | 58 min | |
| Mar 31, 2:36 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 24 min |
| Mar 31, 3:13 PM CST | Special Marine Warning | MOB | 17 min | |
| Mar 30, 7:00 PM CST | Severe Thunderstorm Warning | MOB | Perry | 30 min |
| Mar 30, 7:31 PM CST | Severe Thunderstorm Warning | MOB | Greene, Wayne | 29 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.